MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER
Model Number 1009664
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Code 2017 -excessive force.
 
Event or Problem Description
It was reported the procedure was to treat a tortuous lesion in the mid right coronary artery (rca).The balance middleweight (bmw) universal ii guide wire (gw) was advanced with resistance noted within the guiding catheter and the previously deployed stent.After passing the stent site, the gw could not be advanced any further.A balloon catheter was advanced over the gw however resistance was met and the catheter became trapped on the gw.Force was applied and the gw broke inside the balloon catheter.The balloon catheter was withdrawn from the anatomy with the broken gw inside.The procedure was completed using additional devices.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot of specific issue.Cine from the procedure was received and reviewed by a clinical specialist.The provided media show an image and angio of the rca post-stent with the gw placed distal to the stent.There appears to be a break in the wire proximal to the radiopaque portion.While a malfunction of the bmw universal ii is observed, a cause for this cannot be determined by the provided media.Based on the information provided, a definitive cause for the reported issue could not be determined.It is possible that the guide wire became damaged during advancement through the tortuosity and interaction with the stent leading to a deformation.Once the catheter was advance over the damaged section resistance was felt.The account reported an increase in the resistance as they continued to advance despite the resistance felt.It should be noted that guide wire bmw univ ii instructions for use (ifu) states if resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Failure to do so may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.In this case, the ifu violation did not contribute to the reported event.The damage to the wire likely interacted with the catheter causing the id of the catheter and the od of the wire to become stuck leading to a break and the difficulty to remove.Once the devices were removed it was reported the devices were attempted to be separated which likely induced the separation at the core to coil.The difficulty and interaction with the guiding catheter cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23911976
Report Number2024168-2025-12264
Device Sequence Number9964787
Product Code DQX
UDI-Device Identifier08717648118715
UDI-Public(01)08717648118715(11)250527(17)270430(10)5052772
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1009664
Device Catalogue Number1009664
Device Lot Number5052772
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown